MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP4012X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An nc euphora rx balloon catheter was intended to be used to treat a lesion located in the mid left anterior descending (lad) artery.The lesion was mildly tortuous and moderately calcified.No damage was noted to packaging.No issues were noted when removing the device from the hoop.The device was inspected with no issues found.Negative prep was performed with no issues.The lesion was pre-dilated.It was reported that a non-medtronic stent was implanted in the lad.The physician tried to advance the nc euphora balloon to the lesion site but felt some resistance.It was then attempted to pull the balloon out, but tension was felt when trying to remove the balloon and the catheter broke in half.The device did not pass through a previously deployed stent.No excessive force was used during delivery.The detached portion of the device was successfully removed from the patient.No intervention was required to remove the device from the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the device returned with a detachment on the hypotube 54cm distal to the strain relief.The hypotube material was oval and jagged on both sides of the detachment site.Kinks were evident on the hypotube 2cm and 3.5cm proximal to the detachment site.The distal tip was flared.No deformation to the balloon.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7316566
Report Number9612164-2018-00445
Device Sequence Number1317065
Product Code LOX
UDI-Device Identifier00643169396227
UDI-Public00643169396227
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Catalogue NumberNCEUP4012X
Device Lot Number214006557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR